Alert archive / New York / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 51, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 4, 1999, 7:57 PM EDT for Niagara County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1999, 7:57 PM EDT (23:57 UTC)
- Expired
- Aug 4, 1999, 9:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
County Niagara County, NY
The radar
The Buffalo radar (KBUF), 25 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 12.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBUF 042358 RRA SVRBUF NYC063-050100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 757 PM EDT WED AUG 4 1999 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NIAGARA COUNTY IN WESTERN NEW YORK * UNTIL 900 PM EDT * AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LEWISTON AND JUST SOUTH OF WILSON...MOVING EAST AT 20 MPH. * IF YOU ARE IN NIAGARA COUNTY...SEEK SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. BE ON THE ALERT FOR THUNDERSTORMS ACCOMPANIED BY DAMAGING WINDS...FREQUENT LIGHTNING AND HAIL. LOCALLY HEAVY RAINFALL MAY ALSO PRODUCE DRAINAGE FLOODING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:12 PM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 4, 3:12 PM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 312 PM EDT WED AUG 4 1999 A COMBINATION OF WARM LAKE WATERS AND UPPER LEVEL DYNAMICS HAS PRODUCED SHALLOW BUT VERY ACTIVE CONVECTION THIS MORNING AND EARLY AFTERNOON. ETA MODEL SEEMS TO HAVE THE BEST HANDLE ON THE CURRENT WEATHER CONDITIONS. WILL GO WITH CHANCE POPS IN THE WESTERN ZONES OVERNIGHT AND LIKELY TO OCCASIONAL FOR AREAS EAST OF LAKE ONTARIO. THE BETTER UPPER LEVEL DYNAMICS WILL BE FOCUSED ACROSS LAKE ONTARIO AND MAY SEE FURTHER ENHANCEMENT FROM 76 DEGREE WATERS OF LAKE ONTARIO. MAIN COLD POOL ALOFT SHOULD BE THROUGH BY THURSDAY AFTERNOON WITH CHANCE POPS MAINLY ALONG THE LAKE ONTARIO SHORE TO EAST OF LAKE ONTARIO. DRYING AND COOLER AIR ON THURSDAY NIGHT WITH TEMPS WELL INTO THE 50S...SURELY EXPECT TO GET LOWS IN THE 40S OVER THE WESTERN SOUTHERN TIER IF CLOUDS THIN. THERE WILL BE ANOTHER CHANCE OF RAIN ON FRIDAY ACROSS THE WEST AS A WEAK SHORT WAVE ZIPS THROUGH BUT MOISTURE WILL BE LIMITED SO HELD OFF TO LOW CHANCE POPS. WENT CLOSE TO GUIDANCE TEMPS...ESPECIALLY LOWS. .BUF...NONE. HIBBERT
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:21 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 59 min |
Nearby
Severe Thunderstorm Warnings in New York, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.